News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Valvular Heart Diseases

Question: MVP, dysautonomia, fibromyalgia, IBS, and GERD


 Winniethepooh - Fri Oct 14, 2005 9:32 pm

I am 35 year old female. I have MVP, dysautonomia, fibromyalgia, IBS, and GERD. I recently had to go to the emergency room because I was having numbness and tingling in my left foot and toes. Also my lips. I have recently been diagnosed with pitting edema. At the hospital they ran blood work, chest Xrays and did a doppler on my left leg to see if I had any blood clots. The chest Xray I don't know what that was ran for but the blood work was ran to see if I had and enzymes in my blood to see if I might have had a light heart attack. They also ran 3 vials of IV fluid into my body to increase the volume of my blood. That brought on chest pains that ran down my left arm all the way down to my wrist and it felt like the wrist bone was about to explode. I have these kinds of chest pains off and on so I guess they thought nothing of it. My MVP causes me to have light chest pains all the time but sometimes they hurt like they did that night. All the test came back normal and I was sent home with the diagnoses that the MVP and dysautonomia was causing the numb and tingling. My family doctor has put me on Tenormin for the MVP, Zoloft for my depression, and flexiril to help the fibro. Prilosec OTC for the Gerd and Imodium AD for the IBS with diarrea. After the hospital visit the Doctor put me on 25 mg of HCTZ for fluid. And a aspirin everyday. I can't take a strong fluid pill because if I do it will come out in my bowels instead of my kidneys. Needless to say my numbness and tingling in my foot and lips is still going on. As is my swelling in my legs and ankles. They pit and stay for a long time. I also have started to feel bloated in my stomach at night and I feel like I have this little tickle in the back of my throat that makes me do a little cough once in awhile but mostly at night. I stand all day at my job but I move lot. Sitting don't help my swelling and neither does elevating my legs. Only thing that seems to help is lying in bed all weekend and by monday morning my legs & ankles are normal and then by monday night they are swelled again. I also have shortness of breath when I exert myself and sweat really bad at the back of my neck and hairline. I am tired all the time and never feel like cleaning my house. It is all I can do to get up in the mornings to go to work. Could you please help me. Me and my husband are trying to have a baby. I am also overweight. Thanks any help will be appreciated.

Thanks again,
Pooh
 Theresa Jones, RN - Mon Oct 17, 2005 2:58 am

User avatar Hi Winniethepooh,
A chest xray can be used to identify an accumulation of fluid in the lungs or enlargement of the heart. Fatigue may be associated with MVP. The coughing especially at night may be associated with GERD, cardiac origin etc. The Tenormin and Prilosec should lessen these symptoms. Have you been evaluated for Diabetes? Peripheral Neuropathy (numbness and tingling of the hands and feet) may be linked to diabetes. The pitting edema may be related to numerous reasons for example, congestive heart failure, kidney disorders, idiopathic (unknown causes especially in women), etc. My suggestions to you are:Inquire about a referral to a cardiologist to evaluate if the shortness of breath and pitting edema is related to a cardiac origin. Also inquire about an evaluation by an Endocrinologist to rule out any abnormalities such as hormone dysfunction, diabetes, insulin resistance, etc.
I hope this information is somewhat helpful.
Sincerely,
 Winniethepooh - Wed Oct 19, 2005 9:35 pm

I answered the nurse a few days ago but it did not show up for some reason.
Dear Rntdj
I have had a diabetes test it came back normal. I have had my thyroids checked and a bunch of other blood work ran. They came back normal. I had some blood work ran sometime ago and it came up with first stages of Lupus and Rhematoid. They sent me to another doctor and it when they ran test it showed nothing. Is pitting edema something to worry about? Could my Mitral Valve Prolapse be worse the reason my legs, ankles and feet swell so bad. I have no swelling in my hands? My lips and left foot is still numb. I hate to keep bothering you about this but my doctor doesn't seem like he is too concerned. Probably because I have no insurance. I feel like people think I am crazy. The doctor or the hospital never checked my head to see if I might have suffered a mini stroke or anything. Or did they do another echo on my heart. Since I have been diagnosed with MVP I have not had a updated echo. That is been since 2001. Please help me! Do I need to get another doctor?

Thanks,
Pooh :cry:
 Theresa Jones, RN - Thu Oct 20, 2005 3:27 am

User avatar Hi Winniethepooh,
If you have not had a diagnostic re-evaluation in four years then I would suggest that you inquire about this being completed. The lower extremety edema can be caused by numerous conditions including cardiac origin. I would suggest inquiring about a referral to a Cardiologist. You may also want to inquire about any available programs that assist people whom are uninsured/underinsured which are available in most hospital/clinic settings and are based on criteria related to income etc.
Sincerely,
Rntdj
 Winniethepooh - Thu Oct 20, 2005 9:28 pm

Thanks! :? Rntdj
I live in Alabama I haven't been able to find any help for uninsured. But thanks again for the advice. I never found out though if pitting edema was serious or what are some of the causes of it. I will see if my doctor will refer me to a cardiologists. Thanks again for the help.

Thanks,
Pooh
 Theresa Jones, RN - Sat Oct 22, 2005 7:46 am

User avatar Hi Winniethepooh,
It's certainly not an impossiblity that the swelling is cardiac related. Here are some links for health care assistance for the Alabama area in which I hope you find somewhat helpful.

http://www.sacred-heart.org/billing.asp?ID=143

http://www.adph.org/

http://shpda.state.al.us/

Good luck and I hope that you will consider posting an update when your time permits.
Sincerely,
Rntdj

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here